MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: customer name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty and placement of a stent, the tip of a flexor raabe guiding sheath completely broke off.The separated fragment was retrieved endovascularly.An unknown wire was used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous transluminal angioplasty and placement of a stent, the tip of a flexor raabe guiding sheath completely broke off.The separated fragment was retrieved endovascularly.An unknown wire was used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; therefore, a device failure analysis could not be completed.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "if resistance is encountered during sheath advancement, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification at the time of manufacture.There is no evidence of non-conforming devices in-house or in the field.Cook has determined this to be an isolated event.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event.It is unknown if the anatomy was scarred, calcified, or tortuous, and it is unknown if the dilator and wire guide were in the lumen of the sheath at the time of removal.A root cause was established through a previously closed capa; finding that the thin wall of the ptfe liner is susceptible to damage from handing and processing during profiling and coil transfer processes, leading to increased susceptibility of shaft separation.Corrective actions were implemented, including the addition of 100% bond inspections, increase of the minimum allowed tensile strength, improvements to the baking process, and reduction in shelf-life of the inner liner raw material.The complaint lot was manufactured prior to implementation of the corrective actions; therefore, cook has concluded that the cause of failure in this case is due to the thin wall of the ptfe liner.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17145336
Report Number1820334-2023-00769
Device Sequence Number20269862
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)240520(10)13973593
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberG13069
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Device Lot Number13973593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown